# SDR 98ZZZX229

- Difficulty date: January 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5332A
- Make and model: Cessna 310
- Aircraft serial: 35532
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Idler Bellcrank
- Part number: 0842102
- Condition: Failed
- Location: Nlg Retract
- Part time: 4,130 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT AND 1 PASSENGER DEPARTED ON A LOCAL VFR FLIGHT.  UPON RETRACTING LANDING GEAR, PILOT HEAR A LOUD THUMP AND  AT THE SAME TIME, FELT A THUD UNDER HIS FEET.  THE LANDING GEAR UP INDICATION NEVER ILLUMINATED.  PILOT CHECKED TIP-TANK MIRRORS AND CONFIRMED THE NOSE GEAR WAS ONLY PARTIALLY RETRACTED.  ALL EFFORTS ON PILOT'S PART TO EXTEND NOSE GEAR UNSUCCESSFUL.  INVESTIGATION REVEALED THE IDLER BELLCRANK, PN 0842102, HAD FAILED.  IDLER BELLCRANK IS PART OF LANDING GEAR RETRACTION SYSTEM THAT CONTROLS NOSE GEAR.  SPECIFIC LOCATION OF THIS PART IS JUST BELOW FLOORBOARD FWD OF PILOT'S SEAT.  BELLCRANK CONNECTS GEAR DRIVE TUBE FROM GEARBOX TO REST OF NOSE GEAR RETRACTION SYSTEM.
